Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 113, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jul 13, 2021, 12:35 PM EDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 12:35 PM EDT (16:35 UTC)
- Expired
- Jul 13, 2021, 1:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 61 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 4.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1586 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969
WHUS52 KKEY 131635
SMWKEY
GMZ032-033-035-043-044-054-074-075-131730-
/O.NEW.KKEY.MA.W.0113.210713T1635Z-210713T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
1235 PM EDT Tue Jul 13 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Hawk Channel and Straits of Florida from west end of Seven Mile
Bridge to Halfmoon Shoal out 60 nm...
Bay and Gulf Side from Craig Key to Halfmoon Shoal out to 5
fathoms...
Gulf Waters from East Cape Sable to Chokoloskee 20 to 60 nm out and
beyond 5 fathoms...
Hawk Channel from Craig Key to west end of Seven Mile Bridge out to
the reef...
Straits of Florida from Halfmoon Shoal to 20 nm west of Dry
Tortugas out 60 nm...
* Until 130 PM EDT.
* At 1234 PM EDT, an outflow boundary and associated showers was
located along a line extending from near East Washerwoman Shoal
Light to Looe Key Light to 11 nm southeast of Wood's Wall West
Crack to 38 nm southwest of Wood's Wall East Crack, moving west at
25 knots.
HAZARD...Wind gusts near 40 knots.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* Locations in the warning include...
Big Pine Shoal, Annette Key, Vandenberg, Howe Key, East Sambo,
Wood's Wall West Crack and Bonefish Tower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters should seek safe harbor as quickly, and as safely as
possible. When downpours reduce visibility, slow down.
Prepare for wind gusts in excess of 34 knots, steep and fast-building
seas, and blinding downpours. Make sure all on board are wearing life
jackets.
&&
LAT...LON 2357 8246 2422 8246 2480 8220 2504 8156
2476 8092 2457 8128 2408 8163 2364 8175
2354 8171 2352 8185 2352 8207
TIME...MOT...LOC 1634Z 090DEG 25KT 2467 8112 2458 8140 2408 8175 2364
8187 2346 8179
HAIL...0.00IN
WIND...>34KTS
$$
LIW3 follow-up statements
724
FZUS72 KKEY 131707
MWSKEY
Marine Weather Statement
National Weather Service Key West FL
107 PM EDT Tue Jul 13 2021
GMZ043-075-131717-
/O.CAN.KKEY.MA.W.0113.000000T0000Z-210713T1730Z/
107 PM EDT Tue Jul 13 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Hawk Channel from Craig Key to west end of Seven Mile Bridge out to
the reef...
Straits of Florida from Halfmoon Shoal to 20 nm west of Dry Tortugas
out 60 nm...
LAT...LON 2406 8246 2422 8246 2480 8220 2504 8156
2484 8110 2453 8157 2404 8179
TIME...MOT...LOC 1707Z 090DEG 25KT 2467 8104 2458 8132 2408 8167 2364
8179 2346 8171
$$
GMZ032-033-035-044-054-074-131730-
/O.CON.KKEY.MA.W.0113.000000T0000Z-210713T1730Z/
107 PM EDT Tue Jul 13 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 130 PM EDT...
For the following areas...
Hawk Channel and Straits of Florida from west end of Seven Mile
Bridge to Halfmoon Shoal out 60 nm...
Bay and Gulf Side from Craig Key to Halfmoon Shoal out to 5
fathoms...
Gulf Waters from East Cape Sable to Chokoloskee 20 to 60 nm out and
beyond 5 fathoms...
At 107 PM EDT, showers were located along an outflow boundary
extending from East Washerwoman Shoal Light to Big Pine Shoal to 10
nm southwest of Wood's Wall East Crack to 37 nm south of Wood's Wall
West Crack to 59 nm south of Vandenberg, moving west at 25 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
Locations in the warning include...
Annette Key, Vandenberg, Howe Key, East Sambo, Wood's Wall West
Crack, Snipe Point and Cottrell Key.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters should seek safe harbor now, and remain there until
threatening weather has passed.
Prepare for wind gusts in excess of 35 knots, steep and fast-building
seas, frequent lightning strikes, and blinding downpours. Stay low or
go below, and make sure all on board are wearing life jackets.
&&
LAT...LON 2406 8246 2422 8246 2480 8220 2504 8156
2484 8110 2453 8157 2404 8179
TIME...MOT...LOC 1707Z 090DEG 25KT 2467 8104 2458 8132 2408 8167 2364
8179 2346 8171
HAIL...0.00IN
WIND...>34KTS
$$
LIW471
FZUS72 KKEY 131712 CCA
MWSKEY
Marine Weather Statement
National Weather Service Key West FL
112 PM EDT Tue Jul 13 2021
GMZ043-075-131717-
/O.COR.KKEY.MA.W.0113.000000T0000Z-210713T1730Z/
112 PM EDT Tue Jul 13 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
LAT...LON 2406 8246 2422 8246 2480 8220 2504 8156
2484 8110 2453 8157 2404 8179
TIME...MOT...LOC 1707Z 104DEG 26KT 2467 8104 2458 8132 2408 8167 2364
8179 2346 8171
$$
GMZ032-033-035-044-054-074-131730-
/O.COR.KKEY.MA.W.0113.000000T0000Z-210713T1730Z/
112 PM EDT Tue Jul 13 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 130 PM EDT...
For the following areas...
Hawk Channel and Straits of Florida from west end of Seven Mile
Bridge to Halfmoon Shoal out 60 nm...
Bay and Gulf Side from Craig Key to Halfmoon Shoal out to 5
fathoms...
Gulf Waters from East Cape Sable to Chokoloskee 20 to 60 nm out and
beyond 5 fathoms...
At 111 PM EDT, showers were located along an outflow boundary
extending from Little Pine Key to Eastern Dry Rocks to 9 nm
southwest of Wood's Wall West Crack to 41 nm southwest of Wood's
Wall East Crack to 56 nm south of Western Dry Rocks, moving west at
25 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
Locations in the warning include...
Annette Key, Vandenberg, Howe Key, East Sambo, Wood's Wall West
Crack, Snipe Point and Cottrell Key.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters should seek safe harbor now, and remain there until
threatening weather has passed.
Prepare for wind gusts in excess of 35 knots, steep and fast-building
seas, frequent lightning strikes, and blinding downpours. Stay low or
go below, and make sure all on board are wearing life jackets.
Prepare for wind gusts in excess of 35 knots, steep and fast-building
seas, and blinding downpours. Make sure all on board are wearing life
jackets.
&&
LAT...LON 2406 8246 2422 8246 2480 8220 2504 8156
2484 8110 2453 8157 2404 8179
TIME...MOT...LOC 1707Z 104DEG 26KT 2467 8104 2458 8132 2408 8167 2364
8179 2346 8171
HAIL...0.00IN
WIND...>34KTS
$$
LIW232
FZUS72 KKEY 131722
MWSKEY
Marine Weather Statement
National Weather Service Key West FL
122 PM EDT Tue Jul 13 2021
GMZ032-033-035-044-054-074-131731-
/O.EXP.KKEY.MA.W.0113.000000T0000Z-210713T1730Z/
122 PM EDT Tue Jul 13 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 130 PM EDT...
The affected areas were...
Hawk Channel and Straits of Florida from west end of Seven Mile
Bridge to Halfmoon Shoal out 60 nm...
Bay and Gulf Side from Craig Key to Halfmoon Shoal out to 5
fathoms...
Gulf Waters from East Cape Sable to Chokoloskee 20 to 60 nm out and
beyond 5 fathoms...
The showers and associated outflow boundary have weakened.
LAT...LON 2406 8246 2422 8246 2480 8220 2504 8156
2484 8110 2453 8157 2404 8179
TIME...MOT...LOC 1721Z 104DEG 26KT 2469 8114 2460 8142 2410 8177 2366
8189 2348 8181
$$
LIWWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jul 13, 10:50 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 13, 10:50 AM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Key West FL 1050 AM EDT Tue Jul 13 2021 .DISCUSSION... Skies are partly cloudy across the Florida Keys this morning, with current air temperatures climbing through the mid 80s in most Keys island communities. Dewpoint temperatures are in the mid 70s, which is seasonably humid. However, steady east breezes near 15 mph take the edge off heat indices in the lower 90s. An upper-level composite analysis this morning reveals a deep layer mean anticyclone centered over the western North Atlantic between Bermuda and the Carolinas. The corresponding ridge extends well north over eastern Canada and south to the Caribbean. The system has intensified during the last 24 hours, with 500-mb geopotential heights of 5980 m at its center and 5930 m over Key West per a 15Z upper-air analysis. The Florida Keys lie along the southwestern flank in deep, moderately strong southeasterly flow from the surface through 10000 feet above ground. A weak mid-level trough/wave is noted around 700mb over the Bahamas-Cuba, having amplified during the last 12 hours owing to the intensifying anticyclone and accelerated E and SE flow along its southern periphery. A plume of rich tropical moisture is associated with the wave, and is moving quickly west-northwestward. On the mesoscale, latest satellite and radar imagery show an active mesoscale convective system (MCS) evolving over the waters between the northern Bahamas, Cuba, and Florida Keys. A few showers and storms have developed north and west of this MCS. Given the MCS, mid-level wave/cyclonic vorticity, and rich moisture plume immediately upstream, high rain/thunder chances are warranted across the service area, and a rapid increase in convective coverage has commenced already in our outer marine zones. We may need to increase rain/thunder chances this evening (up from current 50 percent) if trends persist. && .MARINE... Small Craft Should Exercise Caution in all Keys coastal waters today for ESE winds 15-20 knots. In addition, winds and seas will be higher in and near numerous showers and scattered thunderstorms through late afternoon. Subtropical high pressure centered over the western Atlantic will continue to build westward across the Florida peninsula this afternoon, resulting in moderate to fresh easterly breezes across Florida Keys coastal waters. Above average rain and thunder chances will persist into tonight, and winds and seas will be higher in and near these scattered to numerous showers and thunderstorms. A decrease to mainly moderate breezes is expected late tonight and Wednesday. High pressure over the western Atlantic and Florida will then maintain moderate to occasionally fresh easterly breezes across the Keys waters through the rest of the week and into the weekend. && .AVIATION... Showers and thunderstorms are quickly developing across the Straits of Florida and moving west to northwest towards the island chain. For now VFR conditions will prevail, however towards 17-19Z expect showers and thunderstorms to approach the MTH terminal, bringing bouts of MVFR and IFR conditions. For now will keep mention of VCSH and amend as necessary as conditions require. Near-surface winds will be east to southeast near 15 knots with frequent gusts near 20 knots outside of convection. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...Kasper Aviation/Nowcasts....LIW Data Acquisition.....KR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jul 13, 4:18 AM EDT, 8 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 418 AM EDT Tue Jul 13 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-141000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 418 AM EDT Tue Jul 13 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected across the Florida Keys and surrounding coastal waters today into tonight. The primary thunderstorm hazards will be strong gusty winds and frequent lightning strikes. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Isolated thunderstorms will be possible through the period. The primary thunderstorm hazards will be lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:35 AM EDT | Special Marine Warning | KEY | 40 min | |
| Jul 13, 10:37 AM EDT | Special Marine Warning | KEY | 23 min | |
| Jul 13, 11:41 AM EDT | Special Marine Warning | KEY | 64 min | |
| Jul 13, 2:02 PM EDT | Special Marine Warning | KEY | 28 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.